MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/qai.0b013e31829b662b

Медицинская библиотека · Journal of acquired immune deficiency syndromes (1999) · 2013

High frequency of hypothalamic-pituitary-adrenal axis dysfunction after local corticosteroid injection in HIV-infected patients on protease inhibitor therapy.

Hyle Emily P, Wood Brian R, Backman Elke S, Noubary Farzad, Hwang Janice, Lu Zhigang, Losina Elena, Walensky Rochelle P, Gandhi Rajesh T

СтатьяПоддержка NIH: внешняя программаПоддержка исследования: вне правительства СШАПеревод пока не подготовлен

Аннотация

BACKGROUND

The frequency of hypothalamic-pituitary-adrenal axis dysfunction among HIV-infected patients receiving steroid injections has not been reported, and the risk factors for this adverse event are poorly characterized.

METHODS

We conducted a retrospective analysis of data from HIV-infected patients in the Partners HealthCare system (Boston, MA) who received corticosteroid injection(s) between 2002 and 2011. Chart review focused on HIV status, antiretroviral therapy [eg, protease inhibitors (PI)], steroid injection(s), and adrenal axis dysfunction (eg, adrenal insufficiency and/or Cushing syndrome). Because all cases occurred among patients on PIs, we performed additional detailed data extraction and conducted univariate and multivariate analyses to identify risk factors in this group.

RESULTS

One hundred seventy-one HIV-infected patients received ≥1 corticosteroid injection(s) in the study period. Nine cases (event frequency: 5.3%; 95% confidence interval: 2.4% to 9.8%) of secondary adrenal insufficiency were diagnosed; 5 (55%) of these 9 patients also had clinical evidence of Cushing syndrome. All cases occurred among the 81 patients on PIs (event frequency among those on PIs: 11.1%; 95% confidence interval: 5.2% to 20.0%). Among patients on PIs, the major risk factor for hypothalamic-pituitary-adrenal axis dysfunction was having ≥2 injections within 6 months.

CONCLUSIONS

In this retrospective cohort study, 11% of HIV-infected patients on PIs at the time of steroid injection were later diagnosed with hypothalamic-pituitary-adrenal axis dysfunction. Corticosteroid injections in HIV-infected patients on PIs should only be used with great caution and close monitoring.

Для цитирования: Hyle Emily P, Wood Brian R, Backman Elke S, Noubary Farzad, Hwang Janice, Lu Zhigang, Losina Elena, Walensky Rochelle P, Gandhi Rajesh T. High frequency of hypothalamic-pituitary-adrenal axis dysfunction after local corticosteroid injection in HIV-infected patients on protease inhibitor therapy.. Journal of acquired immune deficiency syndromes (1999). 2013. DOI: 10.1097/qai.0b013e31829b662b.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.